Alert archive / Texas / Coastal Flood Statements in 2021
Coastal Flood Statement 16, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Aug 21, 2021, 11:42 AM CDT for Kenedy County, Texas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2021, 11:42 AM CDT (16:42 UTC)
- Expired
- Aug 21, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2588 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
960 WHUS44 KBRO 211642 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 1142 AM CDT Sat Aug 21 2021 TXZ256-257-351-220045- /O.CAN.KBRO.CF.Y.0003.000000T0000Z-210821T1800Z/ /O.NEW.KBRO.CF.S.0016.210821T1642Z-210822T0000Z/ /O.CON.KBRO.SU.Y.0002.000000T0000Z-210822T0000Z/ /O.CON.KBRO.RP.S.0046.000000T0000Z-210822T1200Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 1142 AM CDT Sat Aug 21 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY MORNING... ...COASTAL FLOOD STATEMENT NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 4 to 7 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. For the Coastal Flood Statement, isolated minor coastal flooding. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...For the High Surf Advisory, until 7 PM CDT this evening. For the High Rip Current Risk, through Sunday morning. For the Coastal Flood Statement, until 7 PM CDT this evening. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Elevated water levels may also occur across the Laguna Madre and South Bay, and along State Highway 4 west of Boca Chica State Park. Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...Although measured water levels are not meeting Coastal Flood Statement criterion, longer period swells of 10 to 12 seconds will have enough energy to cause wave run-up and minor coastal flooding a few areas. High tide occurred at 6:26 AM this morning. Low tide at 9:15 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ 53
1 follow-up statement
331 WHUS44 KBRO 220025 AAA CFWBRO Coastal Hazard Message...UPDATED National Weather Service Brownsville TX 725 PM CDT Sat Aug 21 2021 TXZ256-257-351-221200- /O.EXP.KBRO.SU.Y.0002.000000T0000Z-210822T0000Z/ /O.EXP.KBRO.CF.S.0016.000000T0000Z-210822T0000Z/ /O.CON.KBRO.RP.S.0046.000000T0000Z-210822T1200Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 725 PM CDT Sat Aug 21 2021 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... * WHAT...Dangerous rip currents. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...Until 7 AM CDT Sunday. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Aug 21, 6:33 AM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Aug 21, 6:33 AM CDT, 5 hours 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
633 AM CDT Sat Aug 21 2021
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Mostly clear skies with light and variable winds
prevail across deep south Texas early this morning. A strong mid
level ridge over the northwest Gulf of Mexico will continue to
provide subsidence across the region through the period. A few
tropical downpours will be possible this morning into the
afternoon as moisture on the northern edge of Hurricane Grace,
located inland over eastern Mexico, surges into the region. The
latest short term models suggest some showers may impact local
terminals between 15z to 19Z. Light southeast winds this morning
will become moderate later this morning into the afternoon. Brief
MVFR conditions are possible within the heavier convection.
Otherwise, VFR conditions are expected for the next 24 hours.
&&
.PREV DISCUSSION... /issued 330 AM CDT Sat Aug 21 2021/
SHORT TERM (Now through Sunday): High pressure at the surface and
aloft will continue to provide subsidence across the region through
the forecast period. Hot and humid conditions will continue today
and Sunday with high temperatures near normal. Heat indices each
afternoon will reach 105 to 110 degrees across most areas and could
briefly exceed 111 degrees across portions of Starr and Zapata
counties. Lows tonight will range from the mid 70s across the
northern ranchlands to the upper 70s to around 80 near the coast.
Major Hurricane Grace made landfall very early this morning along
the eastern coast of Mexico, near Tecolutla. Despite strong mid
level ridging, a surge of deep tropical moisture has pushed into the
Rio Grande Valley. BRO sounding data from last night indicates a
precipitable water value of 2.22 inches. Lingering tropical moisture
with PWATS of around 2 inches will support isolated to scattered
showers and thunderstorms across deep south Texas today. Brownsville
radar currently shows some ongoing convection across the coastal
waters. The latest 06Z/HRRR suggests some tropical downpours may
impact the eastern portions of CWA through mid morning and again
later this afternoon. Rain chances will diminish this evening with
rain-free conditions expected tonight and Sunday.
The main weather impacts from Grace will remain along the coast and
offshore as large swells continue to arrive. This may lead to some
nuisance flooding, with Gulf water reaching or pushing into the
dunes on South Padre Island, especially around high tide which is at
6:26 AM. Therefore, the Coastal Flood Advisory remains in effect
until 1 PM this afternoon. The long period swells will also support
a High Risk of rip currents today through Sunday. Have extend the
High Rip Current Statement through 7 AM Sunday.
LONG TERM (Sunday Night through Friday): A robust 594-595dam
500mb ridge will be centered over the Southern Plains at the start
of the long-term period. A series of weak perturbations on the
southern fringe of the ridge will help keep a slight chance of
showers and thunderstorms, particularly across coastal counties,
in the forecast through Tuesday. With modest subsidence occurring
aloft, kept PoPs between 10-20% for now. Better and more
widespread PoPs are progged to occur starting Wednesday as the
ridge begins to loosen its grip some, leading to slightly more
defined/vigorous mid-level perturbations to retrograde over deep
south Texas. Didn't make many changes to PoPs, keeping them
generally between 20-40% each day, with best chances occurring
during the daytime. Still lots of unknowns related to QPF through
next week. Current thinking is that amounts should be fairly light
overall, totals generally a tenth to a quarter of an inch
expected. Stay tuned for updates. Temperatures will remain fairly
seasonal through Tuesday, with highs in the mid-upper 90s and
lower 100s. Lows will stay in the mid-upper 70s across inland
locations. High temperatures will take a dip a few degrees in the
afternoon during the second half of the week as cloud cover and
precipitation chances increase. Heat indices will reach 103-110
degrees most days.
MARINE (Now through Sunday): Large swells from Grace will continue
to lead to hazardous marine conditions across the lower Texas Gulf
waters today. Buoy 020 is currently reporting SE winds around 12
knots with sea heights of 8.9 feet and a period of 11 seconds.
Observation platforms along the Laguna Madre this morning indicate
winds of around 10 knots. Light to moderate east to southeast winds
will prevail through the period. Latest model guidance suggest that
Gulf seas may remain elevated through this evening. Therefore, the
Small Craft Advisory have been extended until 1 AM tonight on the
Gulf waters. Isolated to scattered showers and thunderstorms across
the coastal waters today may produce brief heavy rainfall and gusty
winds.
Sunday night through Thursday: Gulf seas will continue to improve
Sunday night through Monday as swell continues to decrease.
Generally favorable marine conditions are expected to prevail on
the Gulf and on the Laguna Madre through the long-term period.
Winds will remain light to moderate out of the east or southeast
with wave heights around 2 to 4 feet on the Gulf. Showers and
thunderstorms will be possible each day and night as weak upper-
level disturbances combine with deep tropical moisture, especially
on Wednesday and Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 92 78 93 79 / 30 10 10 10
BROWNSVILLE 95 79 96 77 / 30 10 10 10
HARLINGEN 95 77 97 76 / 30 10 10 10
MCALLEN 98 76 99 77 / 30 0 10 0
RIO GRANDE CITY 100 75 101 75 / 30 10 10 0
SOUTH PADRE ISLAND 87 83 88 82 / 30 10 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Sunday morning for TXZ256-257-351.
High Surf Advisory until 7 PM CDT this evening for TXZ256-257-
351.
Coastal Flood Advisory until 1 PM CDT this afternoon for TXZ256-
257-351.
GM...Small Craft Advisory until 1 AM CDT Sunday for GMZ150-155-170-
175.
&&
This product is also available on the web at:
https://weather.gov/rgv
63-KCHazardous weather outlook, Aug 21, 4:18 AM CDT, 7 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 418 AM CDT Sat Aug 21 2021 TXZ248>257-351-353-220930- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 418 AM CDT Sat Aug 21 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a High Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. A High Surf Advisory is in effect for the coastal portions of Cameron, Willacy, and Kenedy Counties until 7 PM CDT this evening. A Coastal Flood Advisory is in effect for the coastal portions of Cameron, Willacy, and Kenedy Counties until 1 PM CDT this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday An elevated risk of rip currents is possible at the local beaches Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-220930- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 418 AM CDT Sat Aug 21 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the Gulf of Mexico waters from 0 to 60 nautical miles offshore until 1 AM CDT tonight. Additional Small Craft Advisories are possible along the Lower Texas Coast late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 4:47 PM CDT | Special Weather Statement | BRO | Cameron, Willacy | 28 min |
| Aug 21, 4:51 PM CDT | Special Weather Statement | BRO | Zapata | 24 min |
| Aug 21, 5:11 PM CDT | Special Weather Statement | BRO | Zapata | 34 min |
| Aug 21, 5:20 PM CDT | Special Weather Statement | BRO | Cameron | 40 min |
| Aug 21, 6:15 PM CDT | Special Weather Statement | BRO | Cameron | 60 min |
Nearby
Coastal Flood Statements in Texas, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.